question-icon

Taking Augmentin. Severe sinus/ear infection. Feeling vomiting. What should I do?

default
Posted on Mon, 17 Jun 2013
Question: my 14 yr. old is taking AUGMENTIN 875-125 for a severe sinus/ear infection twice a day.
She starts throwing up about 2 hours after taking it, even with a little bit of food, and this lasts about 4 hours. Her doctor is closed until Tuesday. What should I do to get her through until we go back on Tuesday?
doctor
Answered by Dr. Robert Galamaga (56 minutes later)
Hello and thank you for sending your question.

This is a very good question.

As you know some medications including antibiotics can upset the stomach and cause nausea and vomiting.

For your daughter I would suggest that you make sure she takes the medication with some food and at least 6 ounces of water. In addition she should remain upright and refrained from vigorous activity for at least one hour after taking the antibiotic.

Lastly you could try giving her a teaspoon of Mylanta or Maalox at the time she takes the medication to help settle her stomach.

Thanks again for sending your question. Please let me know if you have any additional specific concerns.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Robert Galamaga (30 minutes later)
Can I cut this augmentin and just give her half of it tonight and half the dose tomorrow. She will see her regular Dr. on Tuesday. She can't seem to keep any food down so eating
before or right after taking it doesn't seem to be working.Thank you.
doctor
Answered by Dr. Robert Galamaga (12 minutes later)
Hello again.

Yes you could cut the tablet and try that as an alternative.

Thanks again. Let me know if you have any additional concerns.

Dr Galamaga
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Robert Galamaga

Oncologist

Practicing since :2002

Answered : 2637 Questions

premium_optimized

The User accepted the expert's answer

Share on
Taking Augmentin. Severe sinus/ear infection. Feeling vomiting. What should I do?

Hello and thank you for sending your question.

This is a very good question.

As you know some medications including antibiotics can upset the stomach and cause nausea and vomiting.

For your daughter I would suggest that you make sure she takes the medication with some food and at least 6 ounces of water. In addition she should remain upright and refrained from vigorous activity for at least one hour after taking the antibiotic.

Lastly you could try giving her a teaspoon of Mylanta or Maalox at the time she takes the medication to help settle her stomach.

Thanks again for sending your question. Please let me know if you have any additional specific concerns.

Sincerely,

Dr. Galamaga